• question-icon

    Suggest treatment for Epilepsy inspite of taking treatment for Tuberculoma

default
Posted on Mon, 24 Mar 2014 in Brain and Spine
Question: hi, 3 week back, when I wokeup in the morning, I could not recognize many things like date, my home design, route to friends place, things in my room and many other small things. I was fine before that day as suggested by my family but that day I didnt know many details of before life itself. I was taking few medicine, Rimactazid 450 mg, mycobutol 1000 mg, pza ciba 1500 mg n pyrodixin. I was taking these tablets for TB infection. Doctor suggested Tuberculoma (TB infection in brain)is a small granuloma which can produce these symptoms and give positive test for TB. Few days later, when I went to bed, my. mother told me that within 5 min, my eyes get locked tightly, blood came out of my mouth along with saliva, I was faint that time. And then after 15 min, I was all right and got up and went upstairs to my room where same action got repeated again. when I woke up in morning, I realized I bite my tongue while sleeping. Neurologist suggested that these are generalized FITS. Conducted Test of EEG and CT scan of head. Reporsts suggested Epilepsy. Suggested tablet- 'vinlep 300'. Due to this, I started having swelling on my face and hand. So doctor changed the tablet to 'keppro 500 mg' along with albid 400 on 28 Feb. On 2nd march , I again got FITS attack and today in the morning it get repeated again. When consulted with doctor, he suggested that medicine will take 1 month to settle down. Take Cholotril 1 Mg 3 days a week.
doctor
Answered by Dr. Sudhir Kumar 2 hours later
Brief Answer: Treatment seems to be correct. Detailed Answer: Hi, Thank you for posting your query. I have noted your symptoms and treatment details. It seems to me that you have had fits due to brain infection. The two most common causes of infection causing fits in india are TB (tuberculoma) and tapeworm (neurocysticercosis) infection. Keppra (levetiracetam) is a good drug for controlling fits. It should be used at a dose of 1000 mg two times daily. i hope you are taking correct dose. In addition, medicines for treating the brain infection should also be given. You would get better with treatment. I hope my answer helps. Please get back if you have any follow up queries or if you require any additional information. Wishing you good health, Dr Sudhir Kumar MD (Internal Medicine), DM (Neurology) XXXXXXX Consultant Neurologist Apollo Hospitals, Hyderabad, India Click on this link to ask me a DIRECT QUERY: http://bit.ly/Dr-Sudhir-kumar My BLOG: http://bestneurodoctor.blogspot.in
Above answer was peer-reviewed by : Dr. Yogesh D
doctor
Answered by
Dr.
Dr. Sudhir Kumar

Neurologist

Practicing since :1994

Answered : 5958 Questions

premium_optimized

The User accepted the expert's answer

Share on

Recent questions on  Ct scan

doctor1 MD

I am experiencing a partial vision loss - probably a TIA - what will happen when I go to the emergency room?? YYYY@YYYY

doctor1 MD

My father undergone Electrical cardioversion treatment due to having severe Atrial Fibrilation (AF). Needless to say the treatment did not work...

doctor1 MD

I got real dizzy and kinda lost tempory balance and experienced double vision but only for 30 seconds, twice yesterday. I am in good health at 78...

doctor1 MD

Sir, My right side floating rib hits somewhere and I am having pain while moving side to side when I sleep. Feels like the rib is hitting some...

Get personalised answers from verified doctor in minutes across 80+ specialties

144 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
Questions Answered By Dr. Sudhir Kumar
  • Q - CT scan shows intracerebral bleed, cortical vein thrombosis, patchy...

  • Q - Distorted vision. MRI showed demyelination and suspected MS. Prescribed...

  • Q - I have been getting random twitching all over body. What should I do?

  • Q - Taking Epilim chromo to prevent migraine, now irritable, aggressive,...

  • Q - Burning sensation in neck, back and stomach. Had stomach upset, gas,...

  • Q - Headache, taken painkillers and homeopathic treatment. No nausea. Worried

  • Q - X-ray shows rotoscoliosis, spondyloisthesis, degenerative disc disease....

  • Q - What does the EMG results indicate? Could it cause problems with fine...

  • Q - Shivering hands and feet, blurred vision, tingling and numb foot, back...

  • Q - Does Gonapeptyl cause fits in children? Child has cerebral palsy

backtotop2